Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


starting meds
Nov 20, 2007

I tested positive in January 2007,starting meds 11/19/07,the health dept prescribed Altripla to start with. What are possible effects with starting new meds?

Response from Dr. Conway

This is one of the many great choices available to you for starting on medications to treat HIV. Your entire regimen is a single pill once a day!!! The main things to watch out for are mainly related to the efavirenz part of the Atripla (which also contains tenofovir and emtricitabine). There is a small risk of skin rash. If it does occur, you need to talk to your doctor about it. Otherwise, there is a risk of vivid dreams, anxiety, or other similar side effects occurring in about half of people. It is most likely that these will be mild (and even improving over time)and you will be able to continue your treatment while coping with them. However, you need to discuss this with your doctor if it occurs, to explore what your options might be to deal with it (including the availability of other medications that you could take that do not have this side effect).



Previous
Dr, please answer my concern?
Next
HIV/pregnancy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement